Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 192, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 18, 2011, 2:26 PM CDT for Jackson County, Madison County, Alabama; Lincoln County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2011, 2:26 PM CDT (19:26 UTC)
- Expired
- Jun 18, 2011, 2:59 PM CDT
- In force
- 33 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Jackson County, AL, Madison County, AL, Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 27 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 9:39 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2056 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:32 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 18, 12:32 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1232 PM CDT SAT JUN 18 2011 .UPDATE...FOR 18Z TAFS. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD. A FEW SHOWERS OR THUNDERSTORMS COULD OCCUR THIS AFTERNOON. HOWEVER...SINCE CONFIDENCE IS LOW...WILL ONLY PUT IN VCTS BETWEEN 18Z AND 23Z. MAY NEED TO UPDATE LATER TO PUT IN A TEMPO OR PREDOMINANT GROUP FOR TSRA FOR A FEW HOURS IF THIS DEVELOPS. IF THIS HAPPENS...MVFR TO IFR CIGS OR VSBYS COULD MATERIALIZE. && .PREV DISCUSSION... /ISSUED 1032 AM CDT SAT JUN 18 2011/ UPDATE...INCREASES POPS AND ADDED THUNDERSTORM WATCH ACROSS THE CWA. DISCUSSION...TWO LARGE MCS NOW ALONG THE KY/TN BORDER WILL CONTINUE TO MOVE SOUTH THIS AFTN. THE MOST ERN MCS WILL LIKELY MISS OUR CWA BUT THE WRN MCS SHOULD BEGIN TO AFFECT OUR NWRN/TN ZONES ARND NOON. DAMAGING WINDS WILL BE THE MAIN THREAT HOWEVER CANT RULE OUT SOME HAIL UP TO THE SIZE OF QUARTERS...ALSO HEAVY RAIN WILL BE POSSIBLE. THE SVR THREAT SHOULD BEGIN TO DIMINISH ARND 7 PM. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AVIATION...20 PREV DISCUSSION...07
Hazardous weather outlook, Jun 18, 10:16 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1016 AM CDT SAT JUN 18 2011 ALZ001>010-016-TNZ076-096-097-190215- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1016 AM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON. SOME THUNDERSTORMS WILL BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL UP TO THE SIZE OF QUARTERS... HEAVY RAIN AND FREQUENT LIGHTNING. THE SEVERE THREAT WILL BEGIN TO DIMINISH AROUND 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE THREAT FOR THUNDERSTORMS WILL DIMINISH AS HIGH PRESSURE BUILDS ACROSS THE REGION. HOWEVER...AFTERNOON HEAT INDEX VALUES WILL RISE INTO THE 100 TO 105 DEGREE RANGE SUNDAY THROUGH TUESDAY. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS AFTERNOON...MAINLY ACROSS SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA. SS
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:18 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 42 min |
| Jun 18, 2:37 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Madison | 53 min |
| Jun 18, 2:44 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 25 min |
| Jun 18, 3:12 PM CDT | Special Weather Statement | HUN | Lawrence | 48 min |
| Jun 18, 3:28 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 36 min |
| Jun 18, 3:41 PM CDT | Special Weather Statement | HUN | Etowah | 49 min |
| Jun 18, 3:44 PM CDT | Special Weather Statement | HUN | Cullman | 46 min |
| Jun 18, 3:48 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 20 min |
| Jun 18, 1:32 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 58 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.